MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE SYNC 7-8MM TIBIAL FIXATION; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE SYNC 7-8MM TIBIAL FIXATION; SCREW, FIXATION, BONE
Model Number 72202745
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during acl reconstruction surgery, when opening the package, the biosure was found fractured.The procedure was successfully completed without delay using a s&n back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h2, h3, h6.The reported 72202745 7-8 mm biosure sync, used in treatment, has returned for evaluation.One of the four fins have broken off.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force placed on the device during insertion.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
BIOSURE SYNC 7-8MM TIBIAL FIXATION
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10423627
Report Number1219602-2020-01273
Device Sequence Number16884901
Product Code HWC
UDI-Device Identifier03596010648983
UDI-Public03596010648983
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093943
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number72202745
Device Catalogue Number72202745
Device Lot Number50785351
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date09/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR